MAUDE Adverse Event Report: NUVASIVE, INC. COROENT INTERLOCK SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

NUVASIVE, INC. COROENT INTERLOCK SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number 6791714
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 11/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation as it remains in-situ.No x-rays were provided to confirm the reported event.A revision procedure has been discussed but not planned at this time.Patient is currently seeing pain management.Potential adverse events and complications ".As with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: permanent pain." ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s); pain, discomfort or abnormal sensations due to the presence of the device." ".These devices can break when subjected to the increased load associated with delayed union or nonunion.Internal fixation appliances are load-sharing devices that hold bony structures in alignment until healing occurs.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient's activity level will dictate the longevity of the implant." ".Patient education: the patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." product remains in-situ.
 
Event or Problem Description
On (b)(6) 2016 patient underwent an anterior cervical discectomy and fusion procedure at c5-c6 levels.During the 6 month visit a flexion/extension radiograph showed a broken screw at c6.As per reporter surgeon noted potential pseudoarthrosis at c6-c7 levels.Patient is currently seeing pain management, no revision procedure has been planned at this time.

Brand Name
COROENT INTERLOCK SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key7277088
Report Number2031966-2018-00012
Device Sequence Number1343440
Product Code OVE
UDI-Device Identifier00887517362414
UDI-Public00887517362414
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K102547
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number6791714
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/29/2018
Initial Report FDA Received Date02/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR